MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. UltraCor Twirl Marker; Breast Tissue Marker

BARD PERIPHERAL VASCULAR, INC. UltraCor Twirl Marker; Breast Tissue Marker
Catalog Number UCVR17
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2026
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2026, a patient underwent a breast tissue marker placement procedure using the ultracor twirl clover marker.During the procedure, the twirl clover marker split into two pieces when an attempt was made to remove it during a vab procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
H11: as the lot number for the device was provided, a review of the device history records was performed.The device has not been returned to the manufacturer for evaluation.However, images were provided for review.The investigation of the reported event is currently underway.Section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
On (b)(6) 2026, a patient underwent a breast tissue marker placement procedure using the ultracor twirl clover marker.During the procedure, the twirl clover marker split into two pieces.There was no reported patient injury.
 
Additional Manufacturer Narrative
H11: manufacturing review: the device history records have been reviewed and this lot met all release criteria.Investigation summary: the physical device was not returned for evaluation.Four x ray images were provided and reviewed.The x rays were two different mammograms.The provided mammograms demonstrate a clover shaped ultracor twirl post biopsy breast tissue marker in the upper outer left breast.In the first mammogram, the marker maintains its intact clover shape.In the second mammogram, the marker appears fragmented, with the pieces separated from one another, and a new coil shaped marker is visible nearby.The presence of air from the vacuum assisted biopsy device suggests that the second mammogram was obtained immediately following the procedure.Based on the image review, the reported event break can be confirmed.Therefore, the investigation is confirmed for the reported break as the marker broken into pieces were noted in the provided images.A definitive root cause for the alleged break could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.B5, g3, h6 (method, result, conclusion).Section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
UltraCor Twirl Marker
Common Device Name
Breast Tissue Marker
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
Bard Shannon Limited -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
michael gaffney
800 w. rio salado pkwy
tempe, AZ 85281
+1(480)303-2689
MDR Report Key25158270
Report Number2020394-2026-01185
Device Sequence Number9325292
Product Code NEU
UDI-Device Identifier00801741226342
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUK
PMA/510(K) Number
Unknown
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberUCVR17
Device Lot NumberHUKW1480
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2026
Supplement Date Received by Manufacturer09/17/2026
Initial Report FDA Received Date05/13/2026
Supplement Report FDA Received Date09/21/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown